Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 32, NWS Elko, NV

December 26, 20224 counties in Nevada

NWS Elko, NV issued this wind advisory at Dec 26, 2022, 12:05 AM PST for 4 counties in Nevada. It took effect at Dec 27, 2022, 4:00 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2022, 12:05 AM PST (08:05 UTC)
In effect from
Dec 27, 2022, 4:00 AM PST
Expired
Dec 27, 2022, 10:00 PM PST
In force
18 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2022-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2022-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

819 
WWUS75 KLKN 260805
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1205 AM PST Mon Dec 26 2022

NVZ030-031-262315-
/O.NEW.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/
Humboldt County-Northern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
and Tuscarora
1205 AM PST Mon Dec 26 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County and Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
5 follow-up statements
864 
WWUS75 KLKN 262203
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
203 PM PST Mon Dec 26 2022

NVZ030-031-271315-
/O.CON.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/
Humboldt County-Northern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
and Tuscarora
203 PM PST Mon Dec 26 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County and Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Adverse travel conditions can be 
  expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
535 
WWUS75 KLKN 271009
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
209 AM PST Tue Dec 27 2022

NVZ030-031-271815-
/O.CON.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/
Humboldt County-Northern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
and Tuscarora
209 AM PST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. 

* WHERE...Humboldt County and Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Adverse travel conditions can 
  be expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
833 
WWUS75 KLKN 271735
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
935 AM PST Tue Dec 27 2022

NVZ036-280600-
/O.EXA.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/
Northern Lander County and Northern Eureka County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade
935 AM PST Tue Dec 27 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Northern Lander County and Northern Eureka County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Adverse travel conditions can 
  be expected for high profile vehicles.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-031-280600-
/O.CON.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/
Humboldt County-Northern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
and Tuscarora
935 AM PST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County and Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Adverse travel conditions can 
  be expected for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lkn
638 
WWUS75 KLKN 272233
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
233 PM PST Tue Dec 27 2022

NVZ030-031-036-280600-
/O.CON.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/
Humboldt County-Northern Elko County-
Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, and Palisade
233 PM PST Tue Dec 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected. 

* WHERE...Humboldt County and Northern Elko County.

* WHEN...From 4 AM to 10 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Adverse travel conditions can 
  be expected for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
556 
WWUS75 KLKN 280534
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
934 PM PST Tue Dec 27 2022

NVZ030-031-036-280645-
/O.EXP.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/
Humboldt County-Northern Elko County-
Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, and Palisade
934 PM PST Tue Dec 27 2022

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

Winds have diminished below advisory criteria across Humboldt, 
northern Elko, Lander and Eureka Counties. As such, the wind
advisories in these areas will be allowed to expire at 10pm. 

$$

For more information from the National Weather Service visit
https://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:38 PM PST, 9 hours 27 minutes earlier.

Area forecast discussion, Dec 25, 2:38 PM PST, 9 hours 27 minutes before
Area Forecast Discussion
National Weather Service Elko NV
238 PM PST Sun Dec 25 2022

.SYNOPSIS...Dry and fair weather with above normal temperatures
will continue through Monday afternoon. Active weather then
returns to the region Monday night which will last through the
rest of the week. Period of rain, snow, and winds can be expected
through the duration of the active weather.

&&

.SHORT TERM...Christmas and Monday

The period of fair weather under the ridge will last through the
rest of today and through Monday afternoon. The end of the fair
weather will start with gradually increasing cloud cover through
tonight and Monday. The first of the storm systems of the
active weather pattern will arrive in the silver state Monday
evening to night. This will see showers slowly spread from the
west to the east. The showers for Monday will occur mainly in
northern NV as the bulk of the moisture will arrive later on
Tuesday. Temperatures will still be abnormally high with these
showers so most of the valleys will likely see rain to a rain/snow
mix. The colder valleys with a height of 6 to 7+ thousand feet
can see a transition to wet snow. Overall snow accumulations will
most likely not occur for the warm valleys and even the cold high
elevation valleys seeing minimal accumulations by the end of
Monday. Winds in at least NW NV will be higher than days past and
be weakly gusty. While neither the showers nor the winds sounds
impressive for Monday they serve as a taste for the more
significant unsettled weather that will occur later in the week.
The abnormally high temperatures will see the highs remain in the
40s and 50s for today. Even the overnight lows are now on the
increase with lows in the 20s and 30s with a few spots not going
below freezing overnight.

.LONG TERM...Tuesday through New Years Day

The long term period is expected to remain active with an
atmospheric river event followed by multiple surges of moisture
through the region. This is going to bring rain and snow across
the CWA

Tuesday sees the changeover to a progressive, active pattern with
precip likely moving in during the early morning hours. Showers
come in the form of mainly rain with a mix along midslopes and
snow in the mountaintops. Snow levels drop Tuesday night into
Wednesday morning as colder air can fill in, turning rain to all
snow. It's possible for precipitation type to remain all snow
until Friday when snow levels fluctuate again through the rest of
the long term.

Winds begin to pick up during the early morning
hours, with strongest winds expected in the afternoon and early
evening hours mainly in northern portions of Nevada. A jet streak
passing over the region, leading to the likelihood of gusts
reaching 35 to 35 mph. It is worth mentioning that probabilistic
guidance is indicating that much stronger gusts are possible, but
at this time this is a scenario that is less likely. This would
still have to be monitored as such strong gusts can be
significantly impactful. Winds return to light to breezy after
Tuesday, likely remaining like that through the rest of the long
term.

Temperatures on Tuesday are going to be the warmest through the
long term with a spread of 40s and 50s. Wednesday through the
start of the new year sees mainly 30s and low 40s. Overnight lows
follow the same cooler trend, but a shot of colder air over the
weekend can bring lows as cold as the single digits.

&&

.AVIATION...Light winds and dry conditions are expected at all
terminals through the 24 hour period. Clouds begin to move in,
but impactful CIGs are not expected.

KWMC continues to carry AMD NOT SKED due to communication issues.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/84/84

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:08 PM PSTWinter Storm WarningLKNElko, White Pine44 hr
Dec 26, 2:08 PM PSTWinter Weather AdvisoryLKNWhite Pine44 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.